Ovarian Cancer Home > Carboplatin Overdose
If a person receives too much carboplatin, the effects can be quite dangerous and may include an increased risk of bleeding, anemia, or other serious conditions. The specific effects of a carboplatin overdose will depend on several factors, such as how much was given and whether it was taken with any other medicines. Treatment will involve treating any symptoms that occur.
Can You Take Too Much Carboplatin?Carboplatin is a prescription chemotherapy medication that is given intravenously (by IV). As with most medications, it is possible to receive too much carboplatin. The specific effects of an overdose with carboplatin will likely vary, depending on a number of factors, including the dosage and whether it was taken with any other medications or substances.
Effects of an Overdose of CarboplatinThe most serious side effects of a carboplatin overdose are related to bone marrow depression and liver toxicity. Bone marrow depression is a decreased ability of the bone marrow to produce blood cells. This can result in anemia and other serious conditions (see Chemotherapy and Anemia).
Because your immune system depends on certain blood cells, an overdose of carboplatin can increase the risk of serious infections (see Chemotherapy and Infections). You may also be at a higher risk for bleeding (see Blood Clotting Problems and Chemotherapy).